Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Lattice rules by component scaling

Authors: J. N. Lyness and T. Sørevik
Journal: Math. Comp. 61 (1993), 799-820
MSC: Primary 65D32
MathSciNet review: 1185247
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a theory of rectangular scaling of integer lattices. This may be used to construct families of lattices. We determine the relation between the Zaremba index $ \rho (\Lambda )$ of various members of the same family. It appears that if one member of a family has a high index, some of the other family members of higher order may have extraordinarily high indices.

We have applied a technique based on this theory to lists of good lattices available to us. This has enabled us to construct lists of excellent previously unknown lattices of high order in three and four dimensions and of moderate order in five dimensions.

References [Enhancements On Off] (What's this?)

  • [1] M. Bourdeau and A. Pitre, Tables of good lattices in four and five dimensions, Numer. Math. 47 (1985), 39-43. MR 797876 (86h:65027)
  • [2] G. Kedem and S. K. Zaremba, A table of good lattice points in three dimensions, Numer. Math. 23 (1974), 175-180. MR 0373239 (51:9440)
  • [3] J. N. Lyness and T. Sørevik, A search program for finding optimal integration lattices, Computing 47 (1991), 103-120. MR 1139431 (92k:65037)
  • [4] -, An algorithm for finding optimal integration lattices of composite order, BIT 32 (1992), 665-675. MR 1191020 (93i:65038)
  • [5] D. Maisonneuve, Recherche et utilisation des bons treillis, programmation et résultats numériques, Applications of Number Theory to Numerical Analysis (S. K. Zaremba, ed.), Academic Press, London, 1972, pp. 121-201. MR 0343529 (49:8270)
  • [6] H. Niederreiter, Quasi-Monte Carlo methods for multidimensional numerical integration, Numerical Integration III (G. Hämmerlin and H. Brass, eds.), Birkhäuser Verlag, Boston, 1988, pp. 157-171. MR 1021532 (91f:65008)
  • [7] -, The existence of efficient lattice rules for multidimensional numerical integration, Math. Comp. 58 (1992), 305-314, S7-S16. MR 1106976 (92e:65023)
  • [8] I. H. Sloan and J. N. Lyness, The representation of lattice quadrature rules as multiple sums, Math. Comp. 52 (1989), 81-94. MR 947468 (90a:65053)
  • [9] S. K. Zaremba, Good lattice points, discrepancy and numerical integration, Ann. Mat. Pura Appl. 73 (1966), 293-317. MR 0218018 (36:1107)
  • [10] -, Good lattice points modulo composite numbers, Monatsh. Math. 78 (1974), 446-460. MR 0371845 (51:8062)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32

Additional Information

Keywords: Lattice rules, number-theoretic rules, Zaremba index, figure of merit, scaled lattice
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society